It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-18-2009, 07:29 AM   #1
Inactive
(female)
 
Join Date: Oct 2008
Location: Arizona
Posts: 49
LeeAnn76 HB User
What if all pain meds make me sick?

I am new here but have gotten great info from other boards. I am blessed that I have never really had physical issues where I have needed strong pain medication.

And a good thing, too, because all the well-known pain meds---anything which I think you would call related to a narcotic or opioid---Percocet, Darvocet, Vicodin, Oxycodone, Hyrdrocone, etc etc etc, make me violentally nauseous no matter how I take them.

I recently injured my knee and it is getting better, I have had an MRI, am going back to the ortho---but I am scared silly if he wants to any kind of surgery because I don't see how I could recover because if I cannot eat or drink, am on the bathroom floor with the dry heaves, I don't see myself doing therapy.

One of my last experiences, I had a colonoscopy. I was not afraid---I had taken my husband several times and right after he woke up and was released and I tool him home, he had a big breakfast and slept.

Well, little did I realize that they would be giving me fentanyl. As well I was awake through the whole thing even though they gave me Versed---I remember every second----it wasn't bad really.

But back in the recovery bed I immediately began to think I was going to die from the nausea, they gave me 7 up which I immedately threw up on the floor and then I had go in the bathroom and have dry heaves.

I have heard that there are supposedly anti-nausea medications that can be taken before, or along with, pain medications to prevent the nausea.

***REMOVED****what are your experiences with them.

REMOVED

It has gotten so I can barely take ibuprofen which used to be a good med for me---but now several hours after I take it, I start getting nauseous.

PLEASE I need your help and advice!!!

Last edited by Mod08; 01-18-2009 at 03:04 PM. Reason: Please read posting rules - do not ask for medication suggestions by name.

 
Sponsors Lightbulb
   
Old 01-18-2009, 09:39 PM   #2
Senior Veteran
(female)
 
emmie54's Avatar
 
Join Date: Feb 2008
Location: Louisiana
Posts: 920
emmie54 HB Useremmie54 HB User
Re: What if all pain meds make me sick?

Pain medications make me nauseaus as well as anesthesia. Before surgery I explained to the anesthesiologist that I get severe nausea so they gave me extra nausea medication. Also, for my pm meds I take anti-nausea medication along with my pain medication and it works beautifully. I only have to take a half of the anti nausea med which cuts down on the drowsiness.

emmie

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
What does high RNP antibodies mean? neveragain444 Lupus 9 06-23-2011 06:08 PM
My ADHD type addprogrammer ADD / ADHD 11 05-01-2010 05:32 PM
Post-Colon Resection - What to expect? resection Bowel Disorders 162 01-26-2008 09:21 AM
what else? when pain meds arent working anymore? lesha3 Pain Management 3 09-28-2007 04:55 PM
What next step to take eddieJ85 Pain Management 10 08-21-2007 04:52 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 01:31 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!